MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, 24mm x 2.75mm taget lesion was located in the severely tortuous and calcified left anterior descending artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, the delivery shaft fractured.The procedure was completed with another of the same device.No patient serious injury nor complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, 24mm x 2.75mm taget lesion was located in the severely tortuous and calcified left anterior descending artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, the delivery shaft fractured.The procedure was completed with another of the same device.No patient serious injury nor complications were reported and the patient status was stable.It was further reported that the physician used the second balloon to removed the first device out on the patient's body together.
 
Additional Manufacturer Narrative
Adverse event/product problem, outcomes attrib to adv event and type of reportable event updated.The quantum maverick was returned for analysis.The balloon was loosely folded with blood in the wire lumen (inner shaft).The balloon, proximal weld, inner/outer shaft were microscopically and visually inspected.Inspection revealed a separation in the hypotube located 22.5cm from the strain relief with numerous kinks in the hypotube.The fracture faces of the hypotube were ovalized, as if kinked prior to separating.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, 24mm x 2.75mm taget lesion was located in the severely tortuous and calcified left anterior descending artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, during procedure, the delivery shaft fractured.The device was completely removed from the patient's body and the procedure was completed with another balloon.No patient serious injury nor complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
The quantum maverick was returned for analysis.The balloon was loosely folded with blood in the wire lumen (inner shaft).The balloon, proximal weld, inner/outer shaft were microscopically and visually inspected.Inspection revealed a separation in the hypotube located 22.5cm from the strain relief with numerous kinks in the hypotube.The fracture faces of the hypotube were ovalized, as if kinked prior to separating.Inspection of the rest of the device found no other damage or defect.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8587852
Report Number2134265-2019-04913
Device Sequence Number11147351
Product Code LOX
UDI-Device Identifier08714729392767
UDI-Public08714729392767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0023349608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/22/2019
06/03/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/13/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight78